I can’t say if Nail Fungus is HCV related or not.
After only a few weeks of TX, I had 2-finger nails turn white. I asked my Gastro. if this was tx related. He told me, it was nail fungus and was not tx related.
He was correct about the Nail Fungus but,
I find this to much of a coincidence since I am over 2 months post tx and one of the nails is healing back to normal.
Be careful if you're treating toenail fungus, the antifungal agents most prescribed are Lamiscil and Sporanox. Both of these drugs are etremely toxic to the liver.
I am sorry, what does "TX" stand for? I have never had nail fungus in my life, and all of a sudden I got it on my feet, then my toenails, then my fingernails. Now I have these weird little, pinhead sized black things on my skin, and a few of them went into my skin. They are starting to drive me insane! I really don't know what else to do, I bombed the place twice, had three different exterminators come and look at my condo, and have been to several different doctors. I have an appointment with a dermatologist, but it is a few weeks away. I can't help but wonder if it is related to the fungus at all. Did you find that the fungus on your nails has an odor? Do you know if you cut your cuticles that have fungus on them, if it will cause it to spread, or go into your blood stream? Thanks for your response, it was the only one I got. Thanks again, talk to you soon....♥Kerry Lynne♥
i treated with lamisil bout five years ago fer fungus, it cleared whole foot. doctor was watching liver tests at the time. could this be why i contracted hep c?
I can't say for sure if fungal infections are HCV related or not, but I DO know from personal experience that many anti-fungal treatments are extremely liver-toxic. I was on Sporonox for several weeks for sporotrychosis and it about did me in. My LFT's and bili went sky high along with the accompaning itching. When you see your doc, be sure and alert him to the fact of your HCV status so he can prescride meds that aren't as toxic.
A safe alternative is tea tree oil, but check this out with your doc first.
Get well soon........
TX stands for treatment.........
Treating for a fungus infection with Lamisil which I assume is taken orally would in no way cause you to contract hepc. Hepc is contracted by blood to blood contact. Very very low percentage of sexually transmitting the disease as well. If you have none of the obvious risk factors including IV drug use, then it would be difficult to determine exactly how you were infected.
I have an awful foot fungus as well, I first treated it a few years ago and it did clear. Now it's back and I can't seem to get rid of it. I can't use tablets of Lamisil because of my HepC. My belief is that I can't easily clear it as I normally would be able to because I have HepC. It also spread to one thumb, I was able to clear the thumb with Miracle Anti-Fungal. A couple of years ago I had a doctor who was a little less strict than the one I have now and he prescribed me a tube of Econazole Nitrate Cream 1%. That's how I cleared it the first time, you have to soak your feet in dandruff shampoo and then apply that cream every night for a couple to a few weeks. The good thing about that Econozole is you will see it work within 3 days. I think you may be able to get this from your doctor, but I can't get it from mine and I don't know if it is liver safe. I also read that someone else had this funky smelling foot fungus, after they tx'ed for HepC that fungus went away as well as their HepC. That's what I'm hoping for, yes this fungus stinks. Here's what I do about it, ask your doctor if it's ok. I take about half a cup of bleach and about a gallon or so of warm water, not hot. I soak my feet in it for 15-20 minutes, it doesn't clear the fungus, as I don't use it often enough. It clears the funky white stuff that gets on the bottoms of my feet and it helps with the smell. I got the bleach idea because I heard it used to actually be listed on old Clorox bottles, whether that's true or not I don't know. Good luck with that nasty fungus as mine is really gross, just one of the memories I got from a girlfriend who had this nasty krap. All I know is this didn't come from HepC in my case, I know exactly where I got it from. later
i get all kinds of stuff going on if i don't get enough exercise...if you don't i would try 3 times a week raising your heart rate up...run or bike or something..(i'm not talking about working exercise).i also notice being overweight at all causes problems...i wonder have you gotten thrush yet? rough spots on the roof of your mouth...lots of us that haven'ttreated yet get hep symptoms..the foot and lower leg thing seems common....good luck....billy
Yhe black dots are also fungus.